Tennessee, 2007Damaging Winds in Tennessee, June 25, 2007
June 25, 2007 · NWS MRX · 9 events in 9 counties and zones
An upper level disturbance tracked across east Tennessee triggering scattered severe thunderstorms during the afternoon and evening hours. Most of the storm reports were damaging straight line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance tracked across east Tennessee triggering scattered severe thunderstorms during the afternoon and evening hours. Most of the storm reports were damaging straight line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 25, 9:00 AM EST, 3 hours earlier.
Area forecast discussion, Jun 25, 9:00 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT MON JUN 25 2007
.DISCUSSION...CONVECTION ALREADY FORMING ACROSS SOUTHEAST TENNESSEE.
IT APPEARS TO BE DEVELOPING MAINLY ON THE HIGHER PLATEAU TERRAIN.
ATMOSPHERE PROGGED FOR MODERATE INSTABILITY TODAY AND DEWPOINT TEMPS
RUNNING A LITTLE HIGHER TODAY SO AREAL COVERAGE WORDING LOOKS GOOD.
WILL ADJUST TIMING OF MAIN WEATHER ELEMENTS ACROSS SOUTHEAST
TENNESSEE WHERE PRECIP IS OCCURRING. NOT SO SURE THAT LOWER
ELEVATIONS ACROSS THIS REGION WILL QUITE MAKE IT INTO THE UPPER 90S
TODAY BASED ON CURRENT TRENDS SO WILL TRIM THE HIGH END OF WARMING
BACK TO THE MID 90S. EXPECT PULSE STORMS WILL BE ABLE TO PRODUCE
SOME SEVERE GUSTS AGAIN THIS AFTERNOON AND EVENING DUE TO CORRECTLY
POSITIONED AREAS OF DRY AIR ON FORECAST SOUNDINGS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jun 25, 4:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUN 25 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-260900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON JUN 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.
DMG
Thunderstorm Wind, Morgan
- When
- June 25, 12:00 PM EST to 12:15 PM EST
- Where
- Morgan County, 1 mi W of Rugby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.370, -84.718
Thunderstorm winds downed several trees west of Rugby near Hwy 52.
Thunderstorm Wind, Campbell
- When
- June 25, 1:21 PM EST to 1:30 PM EST
- Where
- Campbell County, Jellico
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.580, -84.150
Thunderstorm winds downed numerous trees and powerlines in and around Jellico.
Thunderstorm Wind, Sevier
- When
- June 25, 1:30 PM EST to 1:45 PM EST
- Where
- Sevier County, 4 mi NW of Sevierville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Utility Company
- Coordinates
- 35.911, -83.621
Several trees were downed by thunderstorm winds northwest of Sevierville. Numerous powerlines were also down countywide.
Thunderstorm Wind, Jefferson
- When
- June 25, 2:15 PM EST to 2:30 PM EST
- Where
- Jefferson County, Jefferson City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.120, -83.480
Several trees were downed by thunderstorm winds in Jefferson City and the rest of the county.
Thunderstorm Wind, Cocke
- When
- June 25, 2:20 PM EST to 2:30 PM EST
- Where
- Cocke County, Newport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -83.180
A spotter reported a tree and several powerlines down in Newport from thunderstorm winds.
Thunderstorm Wind, Hamblen
- When
- June 25, 2:45 PM EST to 2:55 PM EST
- Where
- Hamblen County, Russellville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.250, -83.200
A spotter reported several trees down near Russellville.
Thunderstorm Wind, Hamilton
- When
- June 25, 4:55 PM EST to 5:15 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -85.280
Thunderstorm winds downed 20 to 30 trees in the Chattanooga area along with numerous powerlines.
Thunderstorm Wind, Bradley
- When
- June 25, 5:10 PM EST to 5:20 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.170, -84.880
The public reported a few trees downed by thunderstorm winds countywide.
Thunderstorm Wind, Roane
- When
- June 25, 7:05 PM EST to 7:15 PM EST
- Where
- Roane County, Paint Rock
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.750, -84.520
Thunderstorm winds downed two trees in Paint Rock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 25 to 27, 20071 death · 6 injured · $9.3 million · EF0 · 62 events
- Hail and Damaging Winds in Georgia, June 25, 20071 death · $946,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 25, 2007$250,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 25, 2007$80,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Wyoming, June 25, 2007$70,000 · 4.25 in hail · 14 events
- Damaging Wind in Florida, June 25, 2007$100,000 · 1 event
- Lightning Strikes and Heavy Rain in Florida, June 25, 2007$65,000 · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2007$31,000 · 52 kt wind · 12 events
- Flash Flooding in Texas, June 25, 2007$40,000 · 2 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2007$30,000 · 51 kt wind · 2 events
- Flash Flood and Hail in North Dakota, June 25, 20071.5 in hail · 10 events
- Lightning Strike in Texas, June 25, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38261, 38262, 38263, 38264, 38265, 38266, 38267, 38291, 38292.